Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Quad Cities, IA

March 31, 2016Carroll County, Whiteside County, Illinois; Clinton County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2016, 10:28 AM CDT for Carroll County, Whiteside County, Illinois; Clinton County, Iowa. It was in force for 32 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 10:28 AM CDT (15:28 UTC)
Expired
Mar 31, 2016, 11:00 AM CDT
In force
32 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clinton County, IA, Carroll County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 10:30 AM CDTHAIL 0.754 Ssw Clinton, IA
Mar 31, 10:32 AM CDTHAIL 0.752 Ene Clinton, IA
Mar 31, 10:33 AM CDTHAIL 1Clinton, IAPEA TO QUARTER SIZE HAIL
Mar 31, 10:35 AM CDTHAIL 14 Ssw Clinton, IAOCCURRING RIGHT NOW.
Mar 31, 10:35 AM CDTHAIL 1Camanche, IAPEA TO QUARTER SIZE HAIL
Mar 31, 10:37 AM CDTHAIL 0.251 E Clinton, IAPEA SIZE HAIL COVERING GROUND
Mar 31, 10:39 AM CDTHAIL 1Clinton, IAQUARTER SIZE HAIL COVERING THE GROUND. HAIL LASTED APPROXIMATELY 10 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

377 
WUUS53 KDVN 311528
SVRDVN
ILC015-195-IAC045-311600-
/O.NEW.KDVN.SV.W.0010.160331T1528Z-160331T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 AM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
  NORTHWESTERN WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1100 AM CDT

* AT 1028 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAMANCHE...
  OR NEAR CLINTON...MOVING NORTHEAST AT 55 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...MORRISON...CAMANCHE...FULTON...GARDEN PLAIN...MILLEDGEVILLE...
  FAIRHAVEN...ALBANY...COLETA...EAST CLINTON...UNION GROVE...USTICK...
  THOMSON...WHITESIDE COUNTY FAIRGROUNDS...CARROLL COUNTY FAIRGROUNDS...
  MALVERN...UNIONVILLE...FRANKLIN CORNERS...WHITE PIGEON AND THOMSON
  CAUSEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4178 8991 4173 9024 4174 9024 4175 9025
      4176 9024 4176 9025 4178 9024 4177 9028
      4175 9030 4181 9034 4198 9011 4197 8969
      4193 8969
TIME...MOT...LOC 1528Z 240DEG 49KT 4178 9026 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHEETS
3 follow-up statements
665 
WWUS53 KDVN 311539
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1039 AM CDT THU MAR 31 2016

IAC045-311546-
/O.CAN.KDVN.SV.W.0010.000000T0000Z-160331T1600Z/
CLINTON IA-
1039 AM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4193 8969 4182 8991 4176 9012 4176 9020
      4177 9020 4178 9021 4180 9021 4180 9019
      4181 9018 4184 9018 4190 9015 4194 9015
      4198 9011 4197 8969
TIME...MOT...LOC 1536Z 237DEG 49KT 4186 9013 

$$

ILC015-195-311600-
/O.CON.KDVN.SV.W.0010.000000T0000Z-160331T1600Z/
CARROLL IL-WHITESIDE IL-
1039 AM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHEASTERN CARROLL AND NORTHWESTERN WHITESIDE COUNTIES...

AT 1036 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FULTON...OR
NEAR CLINTON...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...AT 1035 AM CDT A TRAINED SPOTTER REPORTED QUARTER
   SIZE HAIL IN THE CITY OF CLINTON. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MORRISON...FULTON...GARDEN PLAIN...MILLEDGEVILLE...FAIRHAVEN...ALBANY...
COLETA...EAST CLINTON...UNION GROVE...USTICK...THOMSON...WHITESIDE COUNTY
FAIRGROUNDS...CARROLL COUNTY FAIRGROUNDS...MALVERN...UNIONVILLE...
FRANKLIN CORNERS...WHITE PIGEON...THOMSON CAUSEWAY AND
MORRISON-ROCKWOOD STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4193 8969 4182 8991 4176 9012 4176 9020
      4177 9020 4178 9021 4180 9021 4180 9019
      4181 9018 4184 9018 4190 9015 4194 9015
      4198 9011 4197 8969
TIME...MOT...LOC 1536Z 237DEG 49KT 4186 9013 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHEETS
388 
WWUS53 KDVN 311551
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1051 AM CDT THU MAR 31 2016

ILC015-195-311600-
/O.CON.KDVN.SV.W.0010.000000T0000Z-160331T1600Z/
CARROLL IL-WHITESIDE IL-
1051 AM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHEASTERN CARROLL AND NORTH CENTRAL WHITESIDE COUNTIES...

AT 1051 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FAIRHAVEN...OR
10 MILES SOUTHEAST OF MOUNT CARROLL...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MILLEDGEVILLE...FAIRHAVEN...THOMSON AND FRANKLIN CORNERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4191 8980 4188 8990 4189 9009 4193 9013
      4197 9008 4197 8976
TIME...MOT...LOC 1551Z 240DEG 49KT 4196 8989 

HAIL...1.00IN
WIND...<50MPH
 
$$

SHEETS
544 
WWUS53 KDVN 311557
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1057 AM CDT THU MAR 31 2016

ILC015-195-311604-
/O.EXP.KDVN.SV.W.0010.000000T0000Z-160331T1600Z/
CARROLL IL-WHITESIDE IL-
1057 AM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL AND NORTH
CENTRAL WHITESIDE COUNTIES WILL EXPIRE AT 1100 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4191 8980 4188 8990 4189 9009 4193 9013
      4197 9008 4197 8976
TIME...MOT...LOC 1551Z 240DEG 49KT 4196 8989 

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:46 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 31, 6:46 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 AM CDT THU MAR 31 2016

...AVIATION UPDATE...

.SYNOPSIS...
ISSUED AT 310 AM CDT THU MAR 31 2016

AT 3 AM CDT...WEAK WAVE LOCATED NEAR CEDAR RAPIDS MOVING NORTHEAST
WITH COLD FRONT MOVING SOUTHEAST AT 15 TO 20 MPH. RADAR AND PRESSURE
RISE/FALL COUPLETS SUGGEST LIGHT SHOWERS MAY INCREASE AS FRONT DRAGS
SOUTHEAST THIS MORNING WITH POSSIBLE BRIEF THUNDERSTORM. PASSAGE
OF FRONT WILL RESULT IN A SIGNIFICANT THERMAL GRADIENT ACROSS FORECAST
AREA TODAY. DIVING SHORT WAVE IN MONTANA WILL ARRIVE LATER TONIGHT
WITH MORE LIGHT RAIN ACROSS THE REGION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 310 AM CDT THU MAR 31 2016

SHORT TERM FORECAST CONFIDENCE ASSESSMENT...FAIR OR AVERAGE WITH MAIN
ISSUE IS IMPACTS OF COLD FRONTAL PASSAGE TIMING ON HIGH TEMPERATURES.
THE CENTRAL SECTIONS HIGHS COULD EASILY BE OFF BY 3 TO 5 DEGREES DEPENDING
ON WHEN FRONT PASSES AND LOW CLOUDS ARRIVE. SECONDARY ISSUE IS HOW WIDESPREAD
LIGHT SHOWERS AND ISOLATED STORMS ARE LATE MORNING INTO EARLY AFTERNOON.

TODAY...CHALLENGING FORECAST AS LIKELY A 15 TO 20 DEGREE GRADIENT OF
HIGH TEMPERATURES WITH FAR NW HIGHS IN THE UPPER 40S WITH LOTS OF LOW
CLOUDS AND POSSIBLY SOME DRIZZLE. AT THE OTHER END THE SOUTHEAST 1/3
OR MORE OF THE AREA AHEAD OF THE FRONT SHOULD SEE HIGHS INTO THE MID
60S. POPS MAY BE A BIT UNDERDONE ALONG AND SOUTHEAST OF A STERLING
TO MUSCATINE TO BURLINGTON LINE IF SHOWERS AND STORMS BLOOM WITH TRIGGER
TEMPERATURE REACHED AROUND 10-11 AM AND LOW LEVEL CONVERGENCE IS
STRONGER. ISOLATED ONE QUARTER INCH RAIN AMOUNTS MAY BE POSSIBLE
AHEAD OF THE FRONT.

TONIGHT...CLOUDS TO THICKEN AND AREA OF LIGHT AND COLD RAIN WITH UPPER
LOW PASSAGE FROM MONTANA. RAIN AMOUNTS SHOULD BE LESS THAN A TENTH OF
AN INCH. POPS WITH LOCATION CONFIDENCE CLARIFIED THIS PM WOULD SUGGEST
RAISING POPS FROM CHANCE TO LIKELY IN AFFECTED LOCATIONS. MINS SHOULD
BE IN THE MIDDLE TO UPPER 30S.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 310 AM CDT THU MAR 31 2016

THE MAIN FORECAST CONCERNS THIS PERIOD ARE THE CHANCES OF
PRECIPITATION AS WELL AS THE FROST POTENTIAL FOR THIS WEEKEND.

THERE IS A HIGHLY AMPLIFIED 500 HPA PATTERN ACROSS NORTH AMERICA
THROUGH THE LONG TERM PERIOD WITH A DEEP THROUGH ACROSS THE
EASTERN TWO THIRDS OF NORTH AMERICA AND HIGH PRESSURE ALONG THE
WEST COAST. AS THIS PATTERN SHIFTS EASTWARD...THIS WILL PLACE
EASTERN IOWA...NORTHWEST ILLINOIS...AND NORTHEAST MISSOURI IN THE
TRANSITION ZONE BETWEEN THE TWO SYSTEM. THIS WILL PLACE THE REGION
UNDER DEEP NORTHWEST FLOW ALOFT TO START THE PERIOD BUT IT WILL
TRANSITION TO MORE OF A QUASI ZONAL FLOW WITH NUMEROUS SHORTWAVE
TROUGHS THAT WILL MOVE THROUGH THE FLOW AND EFFECT THE FORECAST
AREA EVERY 36 TO 48 HOURS THROUGH THE LONG TERM. PRECIPITATION IS
EXPECTED TO FALL AS MAINLY RAIN AT THIS TIME BUT PRECIPITATION
TYPE THIS WEEKEND MAY DEPEND ON THE TIMING AND PLACEMENT OF THE
SYSTEM. A WAVE WILL PASS TO OUR NORTH SATURDAY MORNING INTO THE
AFTERNOON. FORECAST SOUNDINGS SUGGEST PRECIPITATION WILL FALL AS
SNOW PRIOR TO SUNRISE BEFORE CHANGING OVER TO ALL RAIN.

EASTERN IOWA...AND NORTHWEST ILLINOIS WILL ALSO REMAIN ON THE
WESTERN EDGE OF THE COLDER WITH THE COLDEST AIR MOVING INTO THE
EASTERN GREAT LAKES THIS WEEKEND INTO EARLY NEXT WEEK. 850
TEMPERATURES ON SATURDAY AND SUNDAY MORNING WILL BE AROUND -6*C WITH
TEMPERATURES BELOW FREEZING AT THE SURFACE. SKIES ARE EXPECTED TO BE
CLEAR TO START ON FRIDAY NIGHT BUT THE WAVE PASSING TO OUR NORTH MAY
SPREAD CLOUDS ACROSS THE REGION WHICH COULD KEEP TEMPERATURES WARMER
WHILE SATURDAY NIGHT SKIES WILL REMAIN CLEAR. THIS MAY SET THE STAGE
FOR FROST TO DEVELOP ON BOTH MORNINGS. TEMPERATURES WILL FLUCTUATE
FROM DAY TO DAY WITH TEMPERATURES BEING NEAR NORMAL ONE DAY AND 10
TO 15 DEGREES BELOW NORMAL THE NEXT AND THIS CONTINUES THROUGH THE
LONG TERM PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 639 AM CDT THU MAR 31 2016

A PASSING COLD FRONT WILL USHER IN LOWER CLOUDS WITH A MIX OF
IFR/MVFR CEILINGS AT ALL THE TERMINALS THROUGH AT LEAST THIS
EVENING. WINDS WILL SHIFT TO THE NORTHWEST AT 10 TO 20 KTS WITH
SPOTTY LIGHT RAIN SHOWERS HANDLED AS A TEMPO GROUP UNTIL LATE
MORNING. AFTER 01/03Z...CEILINGS MAY RAISE TO VFR AT BRL. THE
REMAINING 3 TERMINALS SHOULD STAY MOSTLY MVFR WITH A CHANCE OF
LIGHT RAIN AS A WEAK DISTURBANCE PASSES. THE RAIN CHANCES ARE
HANDLED AS VCNTY WORDING AT THE 3 TERMINALS DUE TO LOW CONFIDENCE.

&&

.HYDROLOGY...
ISSUED AT 310 AM CDT THU MAR 31 2016

THE FLOOD ON THE MISSISSIPPI RIVER HAS CRESTED AT BURLINGTON AND
WILL CONTINUE TO TRAVEL SOUTH TODAY. RAINFALL OVER THE NEXT 48 HOURS
IS EXPECTED TO HAVE MINIMAL IMPACT ON THE RIVER STAGES.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...COUSINS
AVIATION...NICHOLS
HYDROLOGY...COUSINS
Hazardous weather outlook, Mar 31, 4:19 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
419 AM CDT THU MAR 31 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
419 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THIS MORNING...A PASSING COLD FRONT MAY PRODUCE ISOLATED THUNDERSTORMS
ALONG AND EAST OF THE MISSISSIPPI RIVER. ANY STORMS SHOULD NOT BE
SEVERE.

THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE
LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON SATURDAY...A CLIPPER SYSTEM WILL BRING STRONG GUSTY NORTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH TO PARTS OF THE AREA
DURING THE MORNING AND AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

NICHOLS/COUSINS

In the hours before

Special weather statement, Mar 31, 5:28 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 AM CDT THU MAR 31 2016

IAZ064>068-076>078-087>089-098-099-ILZ007-009-015>018-024>026-034-
035-MOZ009-010-311530-
JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...IOWA CITY...TIPTON...CLINTON...
MUSCATINE...DAVENPORT...BETTENDORF...SIGOURNEY...WASHINGTON...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA...
FORT MADISON...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
528 AM CDT THU MAR 31 2016

...SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH 10 AM...

A DEVELOPING AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST
ACROSS THE REGION THROUGH 10 AM. THE STRONGEST STORMS MAY PRODUCE
PEA SIZED HAIL AND BRIEF HEAVY DOWNPOURS. RAINFALL AMOUNTS OF UP
TO A QUARTER OF AN INCH OR SLIGHTLY MORE ARE POSSIBLE.

NICHOLS
Special weather statement, Mar 31, 10:00 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 AM CDT THU MAR 31 2016

IAC031-045-061-097-105-311545-
CLINTON-DUBUQUE-JONES-JACKSON-CEDAR-
1000 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT ...

AT 1000 AM CDT...THUNDERSTORMS WERE ALONG A LINE FROM OLIN TO
STANWOOD...MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MAQUOKETA...BELLEVUE...OLIN...WYOMING...OXFORD JUNCTION...
ANDREW...LA MOTTE...ONSLOW...MONMOUTH... SPRINGBROOK...ST. DONATUS
AND GREEN ISLAND.

LAT...LON 4243 9057 4229 9043 4228 9043 4225 9042
      4223 9040 4220 9034 4213 9026 4182 9123
      4206 9131
TIME...MOT...LOC 1500Z 239DEG 49KT 4200 9112

08
Special weather statement, Mar 31, 10:13 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT Thu Mar 31 2016

ILC073-131-161-195-IAC045-139-163-311600-
Henry-Rock Island-Mercer-Whiteside-Clinton-Muscatine-Scott-
1013 AM CDT Thu Mar 31 2016

...STRONG THUNDERSTORMS...

At 1013 AM CDT...A LINE OF STRONG THUNDERSTORMS RAN FROM NEAR PARK
VIEW IOWA TO NEAR REYNOLDS ILLINOIS...MOVING northeast AT 55 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS IMPACTED INCLUDE... Davenport, Moline, Rock Island,
Bettendorf, Clinton, East Moline, DeWitt, Milan, Colona, Camanche,
Le Claire, Fulton, Prophetstown and Erie.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA between MILE MARKERs 1 and 5.
 INTERSTATE 80 IN IOWA between MILE MARKERs 281 and 306.
 INTERSTATE 80 IN ILLINOIS between MILE MARKERs 1 and 8.
 INTERSTATE 74 IN ILLINOIS between MILE MARKERs 2 and 3.
 INTERSTATE 88 between MILE MARKERs 1 and 24.
 INTERSTATE 280 between MILE MARKERs 1 and 18.

LAT...LON 4121 9086 4164 9085 4198 9028 4166 8993
TIME...MOT...LOC 1513Z 239DEG 48KT 4153 9059

08
Local storm report, Mar 31, 10:17 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HAIL             DAVENPORT               41.56N 90.60W
03/31/2016  E0.25 INCH       SCOTT              IA   BROADCAST MEDIA

            BRADY AND 53RD STREET.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:13 AM CDTSpecial Weather StatementDVNRock Island47 min
Mar 31, 11:01 AM CDTSpecial Weather StatementDVNCarroll, Whiteside29 min
Mar 31, 11:11 AM CDTSpecial Weather StatementDVNBureau49 min
Mar 31, 11:25 AM CDTSpecial Weather StatementDVNWhiteside35 min
Mar 31, 11:59 AM CDTSpecial Weather StatementDVNHenry31 min
Mar 31, 12:25 PM CDTSpecial Weather StatementDVNHenry35 min
Mar 31, 12:31 PM CDTSpecial Weather StatementDVNWhiteside29 min
Mar 31, 12:55 PM CDTSpecial Weather StatementDVNBureau35 min
Mar 30, 9:15 PM CDTSpecial Weather StatementDVNBenton, Linn45 min
Mar 30, 10:08 PM CDTSpecial Weather StatementDVNDelaware, Dubuque52 min
Mar 31, 10:00 AM CDTSpecial Weather StatementDVNJackson, Jones45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.